Best time of day to take Cymbalta?

I am on my 5th medication (nort., amitr., topamax, gabapentin, and now cymbalta). Side effects from the gabapentin were very minor, but it was not giving me enough pain relief.

I just started cymbalta and was surprised the pharmacist didn't care when I take it. Just that I take it at about the same time every day.

What has worked for you?

I took it at bedtime.

Thanks Mary. Did it work for you? If so, for how long? Have a great day

I have been on it about 5 weeks now, I found that about 9:00 am is the best time for me. I usually take it with a protein drink, but not always. First thing in the morning (5:30) and I would have worse side effects, At night I slept even worse than normal. I still have a little nausea but not enough to worry with. My main side effects were ( and still occasionally) dry mouth, excessive and uncontrollable yawning, and nausea. Then I thought that if I took it at supper time I would sleep through the side effects, not so. The first day I had to stay out of work because I was puking my brains out. After that I didn't get physically sick and the nausea got better after about 2 weeks. I must say that the side effects and getting through the first 2 weeks were definitely worth it. I had relief the day after my first dose and am very please so far.

Wow! Thank you Bullitbaby! I am also interested in taking it in the morning... I slept terrible last night but am not sure if it was because I am getting off the Gabapentin.

Do you have atypical TN or normal?



Bullitbaby said:

I have been on it about 5 weeks now, I found that about 9:00 am is the best time for me. I usually take it with a protein drink, but not always. First thing in the morning (5:30) and I would have worse side effects, At night I slept even worse than normal. I still have a little nausea but not enough to worry with. My main side effects were ( and still occasionally) dry mouth, excessive and uncontrollable yawning, and nausea. Then I thought that if I took it at supper time I would sleep through the side effects, not so. The first day I had to stay out of work because I was puking my brains out. After that I didn't get physically sick and the nausea got better after about 2 weeks. I must say that the side effects and getting through the first 2 weeks were definitely worth it. I had relief the day after my first dose and am very please so far.

Mine is on the right side


It did not help. I take Gabapentin and it just takes the edge off of it.


Brad said:

Thanks Mary. Did it work for you? If so, for how long? Have a great day